Tornado, Adams
- When
- August 20, 5:41 PM MST
- Where
- Adams County, 5 mi NW of Bennett
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.800, -104.500
A tornado touched down but did no damage.
3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 20, 2:10 PM MST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT SUN AUG 20 2006 .SHORT TERM DISCUSSION...PRECIP WATER HAS EDGED SLGTLY UPWARD THIS AFTN IN ADVANCE OF A WAVE OVR WRN CO. A STRONG JET STREAM EXTENDING ACRS CNTRL WY DEMARKS THE RELATIVELY MOIST AIR OVR OUR CWFA AND DRY AIR OVR THE WRN HALF OF WY. TSTMS WL CONT THIS EVENING...MAINLY ACRS THE NRN SECTION OF THE AREA. THIS WAVE WL SHIFT EWD TNGT INTO TMRW AND MID LVL MSTR SHOULD DCRS BY TMRW AFTN. HWVR...JET ENERGY WL BE A LTL CLOSER TMRW WHICH WL ALLOW FOR SCT STORM COVERAGE ONCE AGAIN DESPITE THE LESSER AMTS OF MSTR. TEMPS WL BE LTL WARMER AS AIRMASS CONTINUES TO WARM UNDER A STRENGTHENING RDG. .LONG TERM DISCUSSION...GENERAL TREND TOWARD DRIER AND WARMER WEATHER IS STILL ON TRACK THIS WEEK AS UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE CENTRAL AND SOUTHERN ROCKIES. FOR MONDAY EVENING...A FEW STORMS ARE STILL EXPECTED ACROSS THE FORECAST AREA AS THE LOW/MID LEVEL THETA-E RIDGE STILL TRIES TO NOSE UP ACROSS THE EASTERN PLAINS. WILL KEEP AT LEAST A SLIGHT CHANCE OF STORMS IN THE FORECAST SINCE STORMS WILL ONLY ENCOUNTER LIMITED AMOUNTS OF CIN AS THEY MOVE EAST ACROSS THE PLAINS. BY TUESDAY...THE AIRMASS CONTINUES TO WARM AND LOW LEVELS BEGIN TO DRY AS LEE TROUGHING DEVELOPS. THIS SHOULD CUT BACK STORM CHANCES ON THE PLAINS. EVEN THE MOUNTAINS WILL SEE A DECREASE BY WEDNESDAY AND THURSDAY AS DRIER MID/UPPER LEVEL WESTERLY FLOW DEVELOPS. THIS SHOULD PUSH MAIN MONSOONAL MOISTURE PLUME SOUTH OF THE FORECAST AREA. THERE IS STILL A COLD FRONT ADVERTISED TO PUSH ACROSS THE FORECAST AREA LATE NEXT WEEK...MOST LIKELY FRIDAY. AT THIS TIME ANY MOISTURE LOOKS LIMITED AND MODEL ENSEMBLES HAVE BACKED OFF ON AMOUNT OF COOLING. AS A RESULT...RAISED TEMPS A FEW DEGREES FOR THURSDAY THROUGH THE END OF THE WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && 046/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1041 AM MDT SUN AUG 20 2006 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1041 AM MDT SUN AUG 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY ...MAINLY OVER THE MOUNTAINS. THE STORMS WILL PRODUCE HEAVY RAIN AND SMALL HAIL. SOME STORMS WILL REACH THE FRONT RANGE DURING THE MID TO LATE AFTERNOON...BUT ACROSS THE FAR NORTHEAST PLAINS...THE AIR WILL BE TOO STABLE FOR ANY STORMS. NO WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 046/BARJENBRUCH
The Denver radar (KFTG), 4 km away, was scanning. The volume nearest the first event began at 00:39 UTC.
3 tornado. Local standard time, as filed.
A tornado touched down but did no damage.
A tornado touched down but did no damage.
A tornado touched down but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyThe tornado archive for Colorado, 2006Warnings in Colorado, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528301, 5528099, 5528100.